Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jul 21, 2012, 8:21 PM EDT for Citrus County, Hernando County, Sumter County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 8:21 PM EDT (00:21 UTC)
- Expired
- Jul 21, 2012, 9:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Tampa Bay, FL
Counties Citrus County, FL, Hernando County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 122 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1942 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480
WWUS82 KTBW 220021
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
821 PM EDT SAT JUL 21 2012
FLZ042-043-048-220115-
SUMTER-CITRUS-HERNANDO-
821 PM EDT SAT JUL 21 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CITRUS...
NORTHWESTERN HERNANDO AND NORTHWESTERN SUMTER COUNTIES FOR STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 915 PM EDT...
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PINE ISLAND
TO LAKE LINDSEY TO LAKE PANASOFFKEE...OR ALONG A LINE EXTENDING FROM
13 MILES NORTHWEST OF SPRING HILL TO 7 MILES NORTHWEST OF BROOKSVILLE
TO 8 MILES NORTHWEST OF BUSHNELL...MOVING NORTH AT 15 MPH WILL AFFECT
LAKE PANASOFFKEE...SUMTERVILLE...WAHOO AND ISTACHATTA.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2887 8274 2889 8270 2896 8273 2904 8244
2901 8236 2896 8230 2896 8209 2871 8205
2856 8242 2853 8267 2859 8267 2865 8269
2869 8268 2871 8273 2875 8270 2878 8272
2877 8274 2878 8276
TIME...MOT...LOC 0021Z 173DEG 13KT 2862 8270 2867 8244
2880 8217
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 1:53 PM EDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jul 21, 1:53 PM EDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 153 PM EDT SAT JUL 21 2012 .SHORT TERM (TONIGHT - MONDAY)... HIGH PRESSURE RIDGE REMAINS STRETCHED FORM THE W ATL AND INTO CENTRAL FL AS THE MID LVL TROUGH OVER THE SE STATES WEAKENS THROUGH SUN. MODEL GUIDANCE IS IN FAIR AGREEMENT ABOUT BRINGING A TROPICAL WAVE INTO THE SOUTHERN HALF OF THE STATE LATE ON SUNDAY AS THE RIDGE BEGINS MIGRATING NORTHWARD. POPS INCREASE TO NUMEROUS EVERYWHERE BY MONDAY AFTERNOON AS ABUNDANT DEEP LAYER MOISTURE WILL BE IN PLACE. FOR TONIGHT...ANY LEFTOVER CONVECTION SHOULD CLEAR OUT BY MIDNIGHT WITH GENERALLY BENIGN WEATHER CONDITIONS PREVAILING AFTER MIDNIGHT. LOWS REMAIN IN THE MID 70S...A LITTLE WARMER NEAR THE COAST. SEABREEZES WILL AGAIN BECOME THE FOCUS FOR ANY CONVECTION SUN AFTERNOON...THEN CHANCES FOR THUNDERSTORMS IMPROVE BEGINNING LATE SUNDAY AFTERNOON AND THROUGH MONDAY AS THE AFOREMENTIONED WAVE BRINGS PLENTY OF MOISTURE ADVECTION FROM THE W ATL AND THE CARIBBEAN REGION. TEMPS ON SUN AND MON WILL REACH THE LOW TO MID 90S EACH DAY...ALONG WITH MORNING LOWS IN THE MID TO UPPER 70S. .LONG TERM (MONDAY NIGHT-FRIDAY)... THE PERIOD BEGINS WITH SURFACE HIGH PRESSURE IN PLACE ACROSS THE AREA WITH THE RIDGE AXIS ACROSS NORTHERN FLORIDA AND WEAK TROUGHING IN PLACE ALOFT. THE UPPER TROUGH LIFTS OFF THROUGH MID-WEEK AS THE HIGH PRESSURE RIDGE AXIS GRADUALLY SHIFTS SOUTH. SOME DRIER AIR WILL MOVE INTO THE AREA AND WITH THE UPPER ENERGY MOVING OFF...WILL HAVE A 30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY EACH AFTERNOON WITH THE SEA BREEZE AND HEATING. AFTERNOON HIGHS WILL BE IN THE LOWER 90S WITH LOWS IN THE 70S EACH NIGHT. && .AVIATION...SEA BREEZE IS SLOWLY BEGINNING TO PUSH AWAY FROM THE COAST WITH INCREASING CU DEVELOPING. VCTS EXPECTED THROUGH THE MAJORITY OF THE AFTERNOON WITH LINGERING EVENING STORMS POSSIBLE FOR THE SOUTHERN TAF SITES. AS CONVECTION HAS YET TO DEVELOP...WILL MAINTAIN VCTS WORDING AND TEMPO IF NECESSARY. WITH INCREASING MOISTURE...MAY HAVE A FEW LOW CLOUDS NEAR THE TAF SITES AROUND SUNRISE TOMORROW MORNING BUT EXPECTED TO LIFT AFTER SUNRISE. && .MARINE... SOUTHEASTERLY WINDS GRADUALLY INCREASE DURING THE NEXT FEW DAYS AS A TROPICAL WAVE FEATURE REACHES THE COASTAL WATERS BY LATE SUNDAY. OVERALL THOUGH...WINDS ARE EXPECTED TO REMAIN AROUND 15 KNOTS OR LESS WITH SEAS LESS THAN 4 FEET IN THE MIDDLE OF NEXT WEEK. && .FIRE WEATHER... NO HIGHLIGHTS EXPECTED DURING THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 78 90 / 30 40 30 60 FMY 76 93 76 90 / 30 60 30 60 GIF 75 94 76 92 / 20 40 30 60 SRQ 77 93 77 91 / 30 50 30 60 BKV 74 95 74 92 / 30 40 30 60 SPG 80 92 80 90 / 30 40 30 60 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...22/REYNES LONG TERM...COLSON AVIATION...20/BARRON
Hazardous weather outlook, Jul 21, 5:27 AM EDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 527 AM EDT SAT JUL 21 2012 FLZ039-042-043-048>052-055>057-060>062-065-211600- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 527 AM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... MOISTURE WILL BE INCREASING TODAY FROM THE SOUTH AND ALLOW FOR SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. ...EXCESSIVE HEAT IMPACT... MOISTURE WILL BE INCREASING TODAY...AND WITH HIGH TEMPERATURES REACHING INTO THE MIDDLE 90S...WILL ALLOW FOR HEAT INDEX VALUES TO REACH INTO THE 100 TO 105 DEGREES THIS AFTERNOON. DRINK PLENTY OF WATER...BEFORE YOU GET THIRSTY. WEAR LIGHTWEIGHT AND LIGHT COLORED CLOTHING. RESERVE STRENUOUS EXERCISE FOR EARLY MORNING OR EVENING HOURS. STAY NEAR AIR CONDITIONED LOCATIONS IF POSSIBLE. DO NOT LEAVE CHILDREN OR PETS IN LOCKED VEHICLES. TEMPERATURES CAN RISE ABOVE 130 DEGREES IN MINUTES...QUICKLY INCREASING THE CHANCE FOR HEAT STROKE AND POSSIBLE DEATH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
In the hours before
Local storm report, Jul 21, 7:19 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
719 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND GST 4 SSE SARASOTA 27.28N 82.53W
07/21/2012 E60 MPH SARASOTA FL PUBLIC
GUSTS OF HIGH WIND BENDING A 30FT BAMBOO TREE TO THE
GROUND, AND KNOCKING STUFF OFF PORCH.
&&
MMLLocal storm report, Jul 21, 7:32 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
732 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST ALBERT WHITTED AIRPORT 27.77N 82.63W
07/21/2012 M45.00 MPH PINELLAS FL ASOS
SPG ASOS REPORTED WIND GUST OF 39 KNOTS...45 MILES PER
HOUR.
&&
MMLLocal storm report, Jul 21, 7:33 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
733 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 4 SSE SARASOTA 27.28N 82.53W
07/21/2012 E60.00 MPH SARASOTA FL PUBLIC
GUSTS OF HIGH WIND BENDING A 30FT BAMBOO TREE TO THE
GROUND, AND KNOCKING STUFF OFF PORCH.
&&
CARLISLELocal storm report, Jul 21, 7:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
742 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND GST 4 SSE TAMPA 27.91N 82.45W
07/21/2012 M55 MPH HILLSBOROUGH FL MESONET
MESONET SITE CW6730 REPORTED WIND GUST OF 48 KNOTS.
&&
CARLISLELocal storm report, Jul 21, 8:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
805 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 4 SE TAMPA 27.92N 82.45W
07/21/2012 M40.00 MPH HILLSBOROUGH FL ASOS
TPF MEASURED WIND GUST OF 35 KNOTS.
0718 PM TSTM WND GST 3 E SAINT PETERSBURG 27.76N 82.63W
07/21/2012 M40.00 MPH PINELLAS FL BUOY
ST PETERSBURG PORTS SITE MEASURED WIND GUST OF 35 KNOTS.
0729 PM TSTM WND GST 4 SE TAMPA 27.92N 82.44W
07/21/2012 M46.00 MPH HILLSBOROUGH FL C-MAN STATION
BERTH 223 MEASURED WIND GUST OF 40 KNOTS.
0729 PM TSTM WND GST TAMPA INTERNATIONAL AIR 27.98N 82.51W
07/21/2012 M41.00 MPH HILLSBOROUGH FL ASOS
TPA MEASURED WIND GUST OF 36 KNOTS.
0735 PM TSTM WND GST 3 SE TAMPA 27.92N 82.44W
07/21/2012 M39.00 MPH HILLSBOROUGH FL C-MAN STATION
SEABULK MEASURED WIND GUST OF 34 KNOTS
0736 PM TSTM WND GST BROOKSVILLE 28.55N 82.39W
07/21/2012 M43.00 MPH HERNANDO FL ASOS
BKV ASOS MEASURED 37 KNOT WIND GUST.
&&
CARLISLESpecial weather statement, Jul 21, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
821 PM EDT SAT JUL 21 2012
FLZ042-043-048-220115-
SUMTER-CITRUS-HERNANDO-
821 PM EDT SAT JUL 21 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CITRUS...
NORTHWESTERN HERNANDO AND NORTHWESTERN SUMTER COUNTIES FOR STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 915 PM EDT...
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PINE ISLAND
TO LAKE LINDSEY TO LAKE PANASOFFKEE...OR ALONG A LINE EXTENDING FROM
13 MILES NORTHWEST OF SPRING HILL TO 7 MILES NORTHWEST OF BROOKSVILLE
TO 8 MILES NORTHWEST OF BUSHNELL...MOVING NORTH AT 15 MPH WILL AFFECT
LAKE PANASOFFKEE...SUMTERVILLE...WAHOO AND ISTACHATTA.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2887 8274 2889 8270 2896 8273 2904 8244
2901 8236 2896 8230 2896 8209 2871 8205
2856 8242 2853 8267 2859 8267 2865 8269
2869 8268 2871 8273 2875 8270 2878 8272
2877 8274 2878 8276
TIME...MOT...LOC 0021Z 173DEG 13KT 2862 8270 2867 8244
2880 8217The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:18 PM EDT | Special Marine Warning | TBW | 57 min | |
| Jul 21, 8:54 PM EDT | Special Marine Warning | TBW | 66 min | |
| Jul 22, 2:41 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee | 49 min |
| Jul 22, 2:50 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Highlands, Polk | 40 min |
| Jul 22, 2:53 PM EDT | Special Marine Warning | TBW | 67 min | |
| Jul 22, 2:54 PM EDT | Special Weather Statement | TBW | Charlotte | 51 min |
| Jul 22, 3:01 PM EDT | Special Weather Statement | TBW | Polk | 44 min |
| Jul 22, 3:17 PM EDT | Special Weather Statement | TBW | Highlands | 43 min |
| Jul 22, 3:28 PM EDT | Special Weather Statement | TBW | Manatee, Polk, Sarasota | 47 min |
| Jul 22, 3:32 PM EDT | Special Marine Warning | TBW | 118 min | |
| Jul 22, 3:43 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 32 min |
| Jul 22, 3:56 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 34 min |
| Jul 22, 4:08 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 37 min |
| Jul 22, 4:14 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee, Highlands, Polk | 46 min |
| Jul 22, 4:41 PM EDT | Special Marine Warning | TBW | 64 min | |
| Jul 22, 4:55 PM EDT | Special Marine Warning | TBW | 95 min | |
| Jul 22, 4:58 PM EDT | Special Weather Statement | TBW | Hillsborough | 47 min |
| Jul 22, 5:15 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco, Pinellas | 30 min |
| Jul 22, 5:19 PM EDT | Special Weather Statement | TBW | Hillsborough | 41 min |
| Jul 22, 5:25 PM EDT | Special Marine Warning | TBW | 65 min | |
| Jul 22, 5:30 PM EDT | Special Weather Statement | TBW | Citrus, Hernando, Sumter | 60 min |
| Jul 22, 5:45 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 21 min |
| Jul 22, 6:26 PM EDT | Special Marine Warning | TBW | 64 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.